Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 10, 2011, 3:18 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Apr 11, 2011, 6:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 3:18 PM PDT (22:18 UTC)
- In effect from
- Apr 11, 2011, 6:00 AM PDT
- Expired
- Apr 11, 2011, 6:30 PM PDT
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS76 KPDT 102218 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 318 PM PDT SUN APR 10 2011 ...VERY WINDY IN THE KITTITAS VALLEY MONDAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION EARLY MONDAY. PRESSURE GRADIENTS WILL TIGHTEN AFTER THE PASSAGE OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM. THIS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY. WAZ026-110500- /O.NEW.KPDT.WI.Y.0019.110411T1300Z-110412T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 318 PM PDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING REACHING THE HIGHEST SPEEDS BY LATE MORNING AND AFTERNOON. THE WINDS WILL DECREASE DURING THE EVENING. * WINDS: NORTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE TO 30 TO 40 MPH. GUSTS COULD REACH AS HIGH 45 TO 50 MPH. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ALONG INTERSTATES 90 AND 82 MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS EAST OF ELLENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
603 WWUS76 KPDT 110302 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 802 PM PDT SUN APR 10 2011 ...VERY WINDY IN THE KITTITAS VALLEY MONDAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION EARLY MONDAY. PRESSURE GRADIENTS WILL TIGHTEN AFTER THE PASSAGE OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM. THIS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY. WAZ026-111200- /O.CON.KPDT.WI.Y.0019.110411T1300Z-110412T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 802 PM PDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING REACHING THE HIGHEST SPEEDS BY LATE MORNING AND AFTERNOON. THE WINDS WILL DECREASE DURING THE EVENING. * WINDS: NORTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE TO 30 TO 40 MPH. GUSTS COULD REACH AS HIGH AS 45 TO 50 MPH. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ALONG INTERSTATES 90 AND 82 MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS EAST OF ELLENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
186 WWUS76 KPDT 111107 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 407 AM PDT MON APR 11 2011 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY. SURFACE PRESSURE GRADIENTS WILL TIGHTEN AFTER THE PASSAGE OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM. THIS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY. WAZ026-112200- /O.CON.KPDT.WI.Y.0019.110411T1300Z-110412T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 407 AM PDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING REACHING THE HIGHEST SPEEDS BY LATE MORNING AND AFTERNOON. THE WINDS WILL DECREASE DURING THE EVENING. * WINDS: NORTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE TO 30 TO 40 MPH. GUSTS COULD REACH AS HIGH AS 45 TO 50 MPH. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ALONG INTERSTATES 90 AND 82 MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS EAST OF ELLENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
517 WWUS76 KPDT 112105 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 205 PM PDT MON APR 11 2011 ...VERY WINDY IN THE KITTITAS VALLEY INTO THIS EVENING... .HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST BEHIND A PACIFIC STORM SYSTEM WILL KEEP THE SURFACE PRESSURE GRADIENTS TIGHT INTO THIS EVENING. AS A RESULT VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY WILL CONTINUE INTO THE EVENING. WAZ026-120500- /O.CON.KPDT.WI.Y.0019.000000T0000Z-110412T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 205 PM PDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * TIMING: THE HIGHEST WIND SPEEDS CAN BE EXPECTED FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE WINDS WILL DECREASE AROUND AND AFTER SUNSET. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ALONG INTERSTATES 90 AND 82 MAY BE DIFFICULT...IF NOT IMPOSSIBLE...AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. THERE MAY ALSO BE LOCAL BLOWING DUST NEAR FRESHLY PLOWED FIELDS EAST OF ELLENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
148 WWUS76 KPDT 120130 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 630 PM PDT MON APR 11 2011 WAZ026-120230- /O.CAN.KPDT.WI.Y.0019.000000T0000Z-110412T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 630 PM PDT MON APR 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED AND WILL DIMINISH OVERNIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:42 PM PDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 2:42 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 242 PM PDT SUN APR 10 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE NEXT PACIFIC SYSTEM IS BEGINNING TO MOVE INTO THE REGION. CURRENTLY THE WARM FRONT IS DRAPED OVER FAR EASTERN WASHINGTON AND OREGON...WHILE THE COLD FRONT REMAINS JUST OFFSHORE. SPOTTY LIGHT PRECIP MAY OCCUR BETWEEN THESE TWO FRONTS AT TIMES THIS EVENING...ESPECIALLY NEAR THE CASCADE CREST AND IN THE BLUE MOUNTAINS. THE SYSTEM'S COLD FRONT SHOULD PASS ACROSS EASTERN WASHINGTON AND OREGON ROUGHLY BETWEEN 3 AM AND 10 AM MONDAY MORNING. EXPECT MOST LOCATIONS TO GET SOME PRECIP FROM THE COLD FRONT WITH THE BEST CHANCES OVER THE HIGHER TERRAIN AND ALONG THE BLUE MOUNTAIN FOOTHILLS. THE LOWER COLUMBIA BASIN SHOULD MAINLY SEE A BRIEF SHOT OF PRECIP WITH THE FRONT. POST-FRONT SHOWERS WILL PERSIST THROUGH MONDAY AFTERNOON... ESPECIALLY OVER THE MOUNTAINS. SNOW LEVELS WILL START OUT BETWEEN 5000 AND 5500 FEET THIS EVENING...BUT WILL LOWER AS THE FRONT PASSES THROUGH THE AREA MONDAY MORNING. SNOW LEVELS WILL CONTINUE TO LOWER MONDAY AFTERNOON...ESPECIALLY OVER EXTREME EASTERN OREGON. TOTAL SNOW FALL BY LATE MONDAY AFTERNOON WILL RUN AROUND 1 TO 5 INCHES BETWEEN 3000 AND 5500 FEET. THUS NOT ANTICIPATING ANY ADVISORIES AT THIS TIME. WINDS WILL INCREASE WITH THE PASSAGE OF THE FRONT...WITH MOST LOCATIONS SEEING SUSTAINED WINDS RUNNING FROM 15 TO 30 MPH MONDAY. THE STRONGEST WINDS WILL BE THROUGH THE KITTITAS VALLEY WHERE WINDS COULD RUN 30 TO 40 MPH WITH HIGHER GUSTS. THUS A WIND ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY. MONDAY'S SYSTEM WILL QUICKLY EXIT THE REGION LATE MONDAY AFTERNOON AND MONDAY EVENING. AS A RESULT WINDS WILL GRADUALLY DIMINISH WHILE LINGERING SHOWERS WILL GRADUALLY DISSIPATE MONDAY NIGHT. TUESDAY WILL BE MOSTLY DRY DAY WITH A WEAK UPPER RIDGE OVER THE REGION. A FEW SHOWERS MAY DEVELOP NEAR THE CENTRAL WASHINGTON CASCADE CREST. ANOTHER SYSTEM LOOKS TO APPROACH THE REGION TUESDAY NIGHT. 90 .LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UNSETTLED WEATHER PATTERN IS IN STORE FOR THE MIDDLE TO END OF THE UPCOMING WEEK. A LARGE SCALE TROUGH WILL IMPACT THE REGION WEDNESDAY INTO THURSDAY WITH GOOD CHANCES FOR MAINLY RAIN SHOWERS. ISOLATED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON...BUT TOO SOON TO PUT IN THE FORECAST AS OF YET. PRECIPITATION WILL DIMINISH THURSDAY EVENING BUT ANOTHER SYSTEM WILL AFFECT MAINLY OREGON ON FRIDAY IN FAST ZONAL FLOW. SCATTERED SHOWERS WILL THEN CONTINUE MAINLY IN THE FAVORED OROGRAPHIC AREAS FOR THE WEEKEND. OVERALL A GRADUAL WARMING TREND IS EXPECTED THROUGH THE PERIOD AS HEIGHTS BEGIN TO RISE AND THE LOW TO MID LEVEL TEMPERATURES WARM SUCH THAT HIGH AND LOW TEMPERATURES BY THE END OF THE WEEK WILL BE NEAR SEASONAL NORMS. 78 && .AVIATION...00Z TAFS...VFR CONDITIONS TO PREVAIL THROUGH 00Z TUESDAY. EXPECT CONDITIONS TO GRADUALLY DETERIORATE OVERNIGHT AS A WEATHER SYSTEM AND SURFACE COLD FRONT APPROACH AND MOVE ACROSS THE AREA. THIS WILL BRING SCATTERED TO NUMEROUS SHOWERS AND CEILINGS IN THE 3500-4500 FOOT RANGE. BREEZY WINDS THIS AFTERNOON WILL DIMINISH SOMEWHAT OVERNIGHT BUT BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP BEHIND THE COLD FRONT AFTER 12Z MONDAY MORNING WITH WEST WINDS OF 12-25KT AND HIGHER GUSTS AT TIMES. PRECIPITATION WILL GRADUALLY TAPER OFF AFTER 18Z MONDAY ESPECIALLY WEST WITH IMPROVING SKY CONDITIONS. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 43 54 28 57 / 60 60 10 10 ALW 45 55 33 58 / 70 60 10 10 PSC 46 61 27 61 / 50 20 0 0 YKM 40 58 24 56 / 60 30 10 0 HRI 44 59 26 60 / 50 30 0 0 ELN 38 52 28 55 / 60 30 10 0 RDM 33 50 16 55 / 60 30 10 0 LGD 40 51 25 53 / 60 60 10 10 GCD 38 52 24 54 / 60 60 10 0 DLS 43 54 31 60 / 60 30 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WIND ADVISORY FROM 6 AM TO 10 PM PDT MONDAY WAZ026. && THREAT INDEX MONDAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/78/78
Hazardous weather outlook, Apr 10, 5:00 AM PDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT SUN APR 10 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 111145- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE REGION TODAY AND TONIGHT BRINGING SOME LIGHT RAIN AND HIGHER MOUNTAIN SNOW TO THE FORECAST AREA. TEMPERATURES WILL BE MILDER TODAY THAN IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE A VERY SHORT BREAK ON TUESDAY AND THEN ADDITIONAL WEATHER SYSTEMS WILL MOVE ACROSS THE REGION IN A PROGRESSIVE FLOW ALOFT. THESE WILL KEEP THE REGION UNSETTLED AND SHOWERY FOR REST OF THE WEEK FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.